Aug 6, 1997
i'm currently taking viracept, d4t and 3tc, and the combination's working great--good numbers, feel great, no side effex EXCEPT neuropathy, which is increasing slowly. i'm willing to stick it out if the neuropathy will go away when i stop taking the d-drugs (which is what my doctor thinks) i'm pretty certain it's the d4t, as i'm taking b-6, a multi b, and b-12 injections (which do help). i'm also taking small doses of nortyptaline (sp?) my questions are: 1) does d4t neuropathy go away once you stop taking it, and 2) if i stop taking d4t because of neuropathy, do the other d-drugs' neurapathy start at the same "pain level" or less i was "very" sick before starting the combo, so the neuropathy bothers me less than it might, but i'd still like to know what my options are (okay, a second opinion of what my options are!) thanx much
| Response from Dr. Cohen
Neuropathy usually goes away after stopping the d-drug (provided that was the cause). However, it can take a long time, and if the neuropathy is bad enough, it may never go away completely.
Have you talked to your doctor about lowering the d4T dose? A dose of 20 mg twice daily appears to be effective and is less likely to cause neuropathy or to make it worse.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.